Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 3, 2016, 5:00 PM CDT for Pierce County, Rolette County, North Dakota. It was in force for 60 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2016, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 3, 2016, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Pierce County, ND, Rolette County, ND
The radar
The Minot AFB radar (KMBX), 88 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:10 PM CDT | HAIL 1 | 4 Wnw Rolette, ND | . |
| Aug 3, 5:30 PM CDT | TORNADO | 4 Ssw Agate, ND | TORNADO SEEN VIA SOCIAL MEDIA STREAM AND IS ONGOING AT TIME OF REPORT. ALSO REPORTED BY EM. |
| Aug 3, 5:40 PM CDT | TORNADO | 3 Sw Agate, ND | DAMAGE TO FARM BUILDINGS. . |
| Aug 3, 5:40 PM CDT | TORNADO | 4 Sw Agate, ND | DAMAGE TO FARM BUILDINGS. . |
| Aug 3, 5:50 PM CDT | TSTM WND GST 60 | 2 Ne Mylo, ND | . |
| Aug 3, 5:50 PM CDT | TSTM WND GST 60 | 2 Ne Mylo, ND | . THE DURATION OF THE TSTM WND GST EVENT WAS 40 MINUTES. |
| Aug 3, 5:50 PM CDT | HAIL 1.75 | 2 Ne Mylo, ND | . |
| Aug 3, 5:50 PM CDT | HAIL 1.75 | 2 Ne Mylo, ND | . THE DURATION OF THE HAIL EVENT WAS 40 MINUTES. |
| Aug 3, 6:00 PM CDT | TSTM WND GST 60 | 2 Ne Mylo, ND | . |
| Aug 3, 6:10 PM CDT | HAIL 1 | 2 Ne Mylo, ND | HAIL ONGOING AT TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 3:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -522 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WUUS53 KBIS 032200
SVRBIS
NDC069-079-032300-
/O.NEW.KBIS.SV.W.0211.160803T2200Z-160803T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
500 PM CDT WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
NORTHEASTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 600 PM CDT
* AT 457 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF INTERNATIONAL PEACE GARDEN TO 8
MILES NORTHEAST OF BARTON TO 6 MILES SOUTHWEST OF WOLFORD...MOVING
EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOLFORD AROUND 530 PM CDT.
ROLETTE AROUND 545 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHELL
VALLEY...AGATE...NANSON...MYLO...THORNE AND OVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.
LAT...LON 4873 9953 4872 9949 4837 9950 4837 9984
4829 9985 4854 10015 4900 10015 4900 9952
TIME...MOT...LOC 2157Z 256DEG 10KT 4905 10002 4859 10003 4844 9981
HAIL...1.75IN
WIND...60MPH
$$
JONES5 follow-up statements
640
WWUS53 KBIS 032208
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
508 PM CDT WED AUG 3 2016
NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
508 PM CDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ROLETTE AND NORTHEASTERN PIERCE COUNTIES...
AT 508 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF INTERNATIONAL PEACE GARDEN TO 8
MILES SOUTHWEST OF ROLETTE TO 4 MILES SOUTHWEST OF WOLFORD...MOVING
EAST AT 10 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
WOLFORD AROUND 530 PM CDT.
ROLETTE AROUND 545 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHELL
VALLEY...AGATE...NANSON...MYLO...THORNE AND OVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.
LAT...LON 4873 9953 4872 9949 4837 9950 4837 9984
4829 9985 4854 10015 4900 10015 4900 9952
TIME...MOT...LOC 2208Z 256DEG 10KT 4906 9998 4860 9999 4845 9977
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
JONES780
WWUS53 KBIS 032218
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
518 PM CDT WED AUG 3 2016
NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
518 PM CDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ROLETTE AND NORTHEASTERN PIERCE COUNTIES...
AT 517 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF INTERNATIONAL PEACE GARDEN TO 5 MILES
SOUTHWEST OF ROLETTE TO 4 MILES SOUTHEAST OF WOLFORD...MOVING EAST AT
20 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
WOLFORD AROUND 525 PM CDT.
ST. JOHN AROUND 600 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHELL
VALLEY...AGATE...NANSON...MYLO AND THORNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.
LAT...LON 4873 9953 4872 9949 4837 9950 4837 9984
4855 10008 4900 10008 4900 9952
TIME...MOT...LOC 2217Z 263DEG 12KT 4896 9992 4860 9992 4847 9962
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
JONES504
WWUS53 KBIS 032230
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
530 PM CDT WED AUG 3 2016
NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
530 PM CDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ROLETTE AND NORTHEASTERN PIERCE COUNTIES...
AT 530 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF ST. JOHN TO ROLETTE TO 7 MILES
SOUTHWEST OF BISBEE...MOVING NORTHEAST AT 15 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ST. JOHN AROUND 540 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHELL
VALLEY...AGATE...NANSON...MYLO AND THORNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.
LAT...LON 4873 9953 4872 9949 4842 9950 4850 9980
4855 10000 4900 9998 4900 9952
TIME...MOT...LOC 2230Z 224DEG 13KT 4899 9986 4864 9986 4858 9952
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
JONES238
WWUS53 KBIS 032242
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
542 PM CDT WED AUG 3 2016
NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
542 PM CDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN ROLETTE AND NORTHEASTERN PIERCE COUNTIES...
AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ROLETTE...OR 12 MILES SOUTHWEST OF ROLLA...MOVING NORTHEAST AT 25
MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN ROLETTE AND NORTHEASTERN PIERCE COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: SHELL VALLEY...AGATE...NANSON AND MYLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.
LAT...LON 4873 9953 4872 9949 4848 9950 4852 9978
4861 9990 4883 9989 4900 9952
TIME...MOT...LOC 2242Z 241DEG 20KT 4869 9973
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
JONES973
WWUS53 KBIS 032247
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
547 PM CDT WED AUG 3 2016
NDC069-079-032300-
/O.CON.KBIS.SV.W.0211.000000T0000Z-160803T2300Z/
ROLETTE ND-PIERCE ND-
547 PM CDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN ROLETTE AND NORTHEASTERN PIERCE COUNTIES...
AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ROLETTE...OR 12 MILES SOUTH OF ROLLA...MOVING EAST AT 10 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...SOFTBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
ROLLA...ROLETTE...BELCOURT...SHELL VALLEY...MYLO...AGATE AND NANSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
NORTH DAKOTA.
LAT...LON 4873 9953 4872 9949 4848 9950 4852 9978
4861 9990 4883 9989 4900 9952
TIME...MOT...LOC 2247Z 256DEG 10KT 4869 9971
TORNADO...POSSIBLE
HAIL...4.00IN
WIND...60MPH
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:20 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 3, 3:20 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 320 PM CDT WED AUG 3 2016 .SHORT TERM...(This evening through Thursday) Issued at 244 PM CDT Wed Aug 3 2016 Current surface analysis places low near the intersection of the North Dakota, Montana, and Saskatchewan borders. Cold front now loops down over western North Dakota to the east of a Tioga to Dickinson line while warm front lifts north into southern Saskatchewan/Manitoba. Moisture continues to surge into the area in the wake of the warm front, with a broad swath of 70 degree or higher dewpoints over central and eastern North Dakota. Upper level analysis places upper low sliding along the international border, now located near the Alberta and Saskatchewan border. Variety of waves continue to lift ahead of the low. For late this afternoon into this evening...focal point for robust convection to start will be along and ahead of the aforementioned cold front. Latest high resolution models expect development to start around the 22-23Z timeframe. As has been previously advertised, ahead of the front in the area of high moisture a broad area of unbridled cape values of 3500 j/kg or greater have developed. Deep layer shear will also be on the increase with the gradual advancement of upper low. A potpourri of severe weather will be possible with the greatest threat being large hail given the very strong instability. A tornado or two cannot be ruled out...particularly early in the event when storms are expected to be more isolated. As time goes on, upscale growth is expected as the front pushes eastward forming a line and increasing the damaging wind threat. Storms are expected to be east of the area by late tonight. On Thursday...Surface low pushes from southeastern Manitoba into southern Ontario as cold front slides its way through the midwest. Breezy conditions expected with tightening pressure gradient in the wake of the low, along with cooler conditions. A few showers possible over northern locations in cyclonic flow as the upper low passes to the north and off to the northeast. Quiet weather expected to end the week as weak upper level ridging develops over the area. Temperatures will gradually warm towards average. .LONG TERM...(Sunday through Wednesday) Issued at 244 PM CDT Wed Aug 3 2016 Concern for the long term period is a similar pattern setting up Sunday through Tuesday, as what we are currently seeing in the short term period. That is to say that another closed upper low drops into the far Pacific northwest Sunday. This induces broad ridging into the northern plains with southwest flow aloft once again developing. A lead shortwave trough is expected to push through Sunday night through Monday night producing a good chance for showers and thunderstorms. The ECMWF shows the main upper low will follow, with a path similar to todays short term upper low, which moves into southeast Alberta by 06z Wednesday. Pattern recognition in this scenario suggests we could be looking for another round of severe weather Tuesday night through Wednesday of next week. The GFS is similar to the ECMWF through Tuesday, but then stalls the upper low Wednesday across north central Montana before dropping south into southeast Idaho Thursday. Bottom line is an unsettled pattern with chances for thunderstorms, possibly severe, Monday through Wednesday. Highs will be in the 80s with lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1223 PM CDT Wed Aug 3 2016 Thunderstorms are expected to develop late this afternoon along a north to south orientated line passing through KBIS. Some of these storms may become severe with large hail and damaging wind gusts. The storms will progress east this evening and increase in coverage...affecting the KJMS terminal. Storms should push to the east of the area by late tonight. Localized MVFR cigs will be possible on Thursday, though most areas will remain VFR. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...JJS LONG TERM...KS AVIATION...JJS
Hazardous weather outlook, Aug 3, 3:56 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 356 PM CDT WED AUG 3 2016 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-042100- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 356 PM CDT WED AUG 3 2016 /256 PM MDT WED AUG 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON NEAR A LINE FROM BOTTINEAU SOUTHWARD TO NEAR THE BISMARCK AND FORT YATES AREAS. THE THUNDERSTORMS WILL THEN MOVE EASTWARD AND ARE LIKELY TO BECOME NUMEROUS THIS EVENING ACROSS THE JAMES RIVER VALLEY. SOME THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. PRIMARY THREATS INCLUDE VERY LARGE HAIL POSSIBLY IN EXCESS OF TWO INCHES IN DIAMETER...DAMAGING WINDS...AND SOME TORNADOES. LOCALLYHEAVY RAIN ALSO POSSIBLE IN SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT OVER CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY. NDZ001-002-009-010-017-018-031>033-040-041-043-044-042100- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 356 PM CDT WED AUG 3 2016 /256 PM MDT WED AUG 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE OVER PARTS OF THE AREA TODAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 3, 4:06 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
406 PM CDT WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 8 SW RUGBY 48.28N 100.11W
08/03/2016 E1.25 INCH PIERCE ND PUBLIC
HAIL FALLING AT TIME OF CALL. .
&&
MMLocal storm report, Aug 3, 4:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 1 SSE RUGBY 48.35N 99.99W
08/03/2016 E2.50 INCH PIERCE ND TRAINED SPOTTER
.
&&
MMLocal storm report, Aug 3, 4:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
428 PM CDT WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL RUGBY 48.37N 100.0W
08/03/2016 E1.75 INCH PIERCE ND PUBLIC
PASSED ALONG VIA BROADCAST MEDIA.
&&
MMLocal storm report, Aug 3, 4:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
452 PM CDT WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 SSE THORNE 48.70N 99.91W
08/03/2016 M0.75 INCH ROLETTE ND TRAINED SPOTTER
RAINFALL OF 0.20 INCHES, WIND GUSTING
BRIEFLY TO 50 MPH. THE DURATION OF THE HAIL
EVENT WAS 3 MINUTES.
&&
KSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:46 PM CDT | Special Weather Statement | BIS | Bowman | 44 min |
| Aug 3, 3:54 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 66 min |
| Aug 3, 3:58 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 62 min |
| Aug 3, 4:23 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 67 min |
| Aug 3, 5:31 PM CDT | Tornado Warning | BIS | Rolette | 19 min |
| Aug 3, 5:58 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 45 min |
| Aug 3, 6:10 PM CDT | Areal Flood Advisory | BIS | Rolette | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.